A Simple Approximation for Bivariate Normal Probabilities

Article

Mee, Robert W.; Owen, D.B.   (1983, ASQC)   Southern Methodist University

Journal of Quality Technology    Vol. 15    No. 2
QICID: 5457    April 1983    pp. 72-75
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

The bivariate normal distribution function may be expressed as the product of a marginal normal distribution times a conditional distribution. By approximating this conditional distribution, we obtain a simple method for approximating bivariate normal probabilities. When the correlation falls in the interval [-0.5, 0.5], the maximum absolute error in our approximation is always less than 0.0008. The conditional distribution that we approximate is referred to as a 'normal conditioned on a truncated normal' distribution and is related to screening problems.

Keywords

Statistics,Approximation,Screening


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.